Lightning, Tolland
- When
- August 15, 5:30 AM EST
- Where
- Tolland County, Mansfield
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 41.830, -72.250
A man was struck by lightning inside his house. He is expected to be alright.
Showers and thunderstorms developed in a warm, moist atmosphere. Cold air aloft contributed to an unstable environment resulting in severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Showers and thunderstorms developed in a warm, moist atmosphere. Cold air aloft contributed to an unstable environment resulting in severe thunderstorms. Moisture was such that rainfall rates were high enough to result in flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 15, 3:12 AM EST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 412 AM EDT WED AUG 15 2012 .SYNOPSIS... WEAK LOW PRESSURE AND A FRONTAL SYSTEM WILL SLOWLY WORK ITS WAY ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON THROUGH THU MORNING... EXITING THE COAST THU AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH EARLY THURSDAY AFTERNOON. AFTER A BRIEF DRY SPELL... ANOTHER COLD FRONT WILL LIKELY BRING ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS LATE FRI INTO THE WEEKEND. HIGH PRESSURE SHOULD BRING DRY AND COOLER WEATHER TO THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 3 AM UPDATE...HEAVY SHOWERS AND A FEW THUNDERSTORMS HAD MOVED EASTWARD INTO THE BERKSHIRES. OTHER STORMS WERE MOVING ACROSS LONG ISLAND AND STILL MORE SHOWERS WERE IN SOUTHEASTERN NY STATE. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL BE LIKELY BEFORE DAYBREAK IN THE CT RIVER VALLEY OF MA AND CT. THERE IS A CHANCE OF SHOWERS ELSEWHERE TOWARD DAYBREAK. THE LONG ISLAND STORMS MAY MOVE EAST AND AFFECT THE COASTAL WATERS SOUTH OF RHODE ISLAND BEFORE DAYBREAK ALSO. SOME OF THE STORMS WERE PRODUCING VERY HEAVY RAINFALL. DOPPLER RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN IN JUST A FEW HOURS OVER A PORTION OF CENTRAL LONG ISLAND. SIMILAR RATES ARE POSSIBLE IN WESTERN MA AND NW CT TOWARD DAYBREAK... THUS HAVE INTRODUCED ENHANCED WORDING OF LOCALLY HEAVY RAINFALL INTO THE GRIDS FOR WESTERN AREAS THROUGH MID MORNING. MODEL PREFERENCE IS GFS...ITS CONVECTIVE PARAMETERS SUCH AS TOTAL TOTALS INDICES...ARE MUCH MORE IN LINE WITH THE CURRENT RADAR THAN THE NAM MODEL. EXPECT EXTENSIVE CLOUD COVER WITH SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS MORNING BUT PROBABLY WEAKENING TOWARD NOON. THAT SHOULD HOLD TEMPERATURES IN CHECK. HOWEVER...SHOULD BEGIN TO SEE SOME BREAKS IN THE CLOUDINESS THIS AFTERNOON AND EXPECT TO SEE TEMPERATURES WARM INTO THE LOW TO MID 80S PER GUIDANCE AND PREVIOUS FORECAST. WITH -12C AT 500 MB OVERHEAD THIS AFTERNOON...IT WILL NOT TAKE MUCH HEATING TO CREATE VERY UNSTABLE CONDITIONS. SO...EXPECT REDEVELOPMENT OF THUNDERSTORMS ANYWHERE ACROSS THE REGION THIS AFTERNOON. 0-6 KM BULK SHEAR MAGNITUDE IS FORECAST TO BE 20-25 KT BY 00Z WHICH IS WEAK BUT PERHAPS ENOUGH TO SUSTAIN MULTICELL STORMS AS INDICATED BY SPC IN THEIR SLIGHT RISK OUTLOOK FOR SEVERE WEATHER FOR MA/CT/RI. COLD TEMPS ALOFT COULD CREATE A HAIL RISK AND THERE COULD BE AN ISOLATED WET MICROBURST... BUT THINK THE MAIN THREAT WILL AGAIN BE HEAVY RAINFALL AND POSSIBLE LOCALIZED FLASH FLOODING. PRECIPITABLE WATERS INCREASE FROM THE CURRENT 1.4 TO 1.7 INCHES BY THIS EVENING...WHICH IS LESS THAN THE 2.0 WE SAW A FEW DAYS AGO BUT STILL ROBUST. WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME... WE NEED TO SEE WHERE PERSISTENT CELLS DEVELOP. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... TONIGHT... AMPLIFYING MID LEVEL TROUGH AND SHORTWAVE MOVES EAST INTO NEW ENG WHICH WILL HELP TO SUSTAIN CONVECTION INTO THE NIGHT THROUGH COOLING ALOFT AND STEEPENING MID LEVEL LAPSE RATES. IN FACT...700 TO 500 MB LAPSE RATE APPROACHES 7 DEG/KM IN WESTERN AREAS AFTER MIDNIGHT AND THE TOTAL TOTALS INDEX HITS 52 IN WESTERN AREAS AT THAT TIME PER GFS. KEPT LIKELY POPS THROUGH TONIGHT. MAVMOSGUIDBC GRIDS FOR LOWS...MAINLY MID AND UPPER 60S. THURSDAY...AT FIRST GLANCE IT APPEARS THAT ALL MODELS WANT TO SWEEP THINGS CLEAN AS THE SURFACE FRONT IS OFF THE COAST AND THE MEAN RELATIVE HUMIDITY DECREASES TO LESS THAN 40 PERCENT IN THE AFTERNOON. HOWEVER...CLOSER INSPECTION SHOWS THAT WITH THE HEART OF THE COLD POOL... -14C...STILL IN THE VICINTY IN THE MORNING... ANY SUNSHINE WILL MAKE US VERY UNSTABLE AND THERE IS A GOOD CHANCE OF POPPING STRONG TO POSSIBLY ISOLATED SEVERE STORMS IN SE NH/EASTERN MA/AND RI IN THE LATE MORNING AND EARLY AFTERNOON. THE GFS HAS A HIGH LIGHTNING ACTIVITY LEVEL...A FIRE WEATHER PARAMETER... OF 4 IN THESE AREAS AT 18Z WHICH IS A SUBTLE INDICATOR THAT THERE COULD STILL BE CONVECTION AROUND. IN ADDITION TOTAL TOTALS ARE FORECAST TO BE 50-53 ALONG THE E COAST OF MA BETWEEN 12Z AND 18Z. THUS... HAVE FORECAST 40-55 PERCENT CHANCES OF SHOWERS/TSTMS. DO EXPECT CLEARING FROM WEST TO EAST IN THE MID AFTERNOON. HIGHS IN THE MID 80S MOST AREAS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... HIGHLIGHTS... *SCATTERED SHOWERS AND THUNDERSTORMS LATE FRIDAY THROUGH SATURDAY *SHOWERS MAY LINGER OVER THE EASTERN ZONES ON SUNDAY OVERVIEW... MAIN FORECAST ISSUE THIS PERIOD IS THE TIMING AND CHARACTER OF COLD FRONT THAT APPROACHES LATE FRIDAY BUT MAY TAKE MUCH OF THE WEEKEND TO CLEAR THE REGION. THE 00Z ECMWF SHOWS REASONABLY GOOD CONSISTENCY WITH ITS PRIOR RUN BUT WITH A SLOWER SOLUTION THAN THE OPERATIONAL GFS. INCLINED TO LEAN TOWARD THE SLOWER ECMWF SOLUTION GIVEN THE H5 TROF AXIS REMAINING WEST OF THE AREA THROUGH THE WEEKEND WITH SW FLOW ALOFT. THERE SEEMS TO BE SUPPORT FOR THE SLOWER SOLUTION FROM THE GFS ENSEMBLE MEAN AS WELL. THUS...HAVE KEPT CHANCE SHOWERS AND TSTMS IN THE FORECAST THRU SAT...AND OVER EASTERN AREAS EVEN ON SUN. ECMWF DEVELOPS WEAK SURFACE WAVE ON SUN AND HOLDS FRONT BACK ALONG SE COASTAL MA. THIS SOLUTION SEEMS PLAUSIBLE SINCE LARGE SCALE UPPER PATTERN DOES NOT SEEM CONDUCIVE TOWARDS SWEEPING THE FRONT OUT TO SEA...BUT CONFIDENCE IS RELATIVELY LOW. SOME TSTMS LATE FRI...PROBABLY WEST OF A MHT-ORH-IJD LINE...MAY BE STRONG OR EVEN SEVERE GIVEN COMBINATION OF MODERATE INSTABILITY AND VERTICAL WIND SHEAR ON THE ORDER OF 30 TO 35 KT...POSSIBLY EVEN A LITTLE HIGHER DEPENDING WHICH MODEL ONE CHOOSES. STRONG OR SEVERE TSTMS LOOK TO BE A POSSIBILITY AGAIN ON SAT GIVEN VERTICAL SHEAR/INSTABILITY COMBINATION. IN ADDITION...EXCESSIVE RAFL IS AN ISSUES AS WELL. SINCE THE FRONT DEACELERATES WITH FLOW ALOFT LIKELY BECOMING NEARLY PARALLEL TO FRONTAL BOUNDARY...SEE A RISK OF FLASH FLOODING WITH TRAINING CELLS IN AIR MASS CHARACTERIZED BY PWATS PROJECTED BETWEEN 1.5 AND 1.9 INCHES. ALTHOUGH POPS HAVE BEEN KEPT IN CHANCE CATEGORY FOR NOW LATE FRI INTO WEEKEND DUE TO TIMING AND OTHER UNCERTAINTIES...POTENTIAL EXISTS FOR LOCALLY HEAVY/EXCESSIVE RAFL. BEYOND THIS WEEKEND...LOOKS DRY FOR AT LEAST A WHILE WITH THE FLOW BECOMING A LITTLE LESS AMPLIFIED. H85 TEMPS SUGGEST NEAR SEAONABLE TEMPS FOR AT LEAST MOST OF THE COMING WEEK. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...LOW TO MODERATE CONFIDENCE. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ACROSS THE REGION THIS MORNING THROUGH EARLY THURSDAY AFTERNOON. LOCALLY HEAVY RAINS ARE POSSIBLE. SKY CONDITIONS WILL BE VARIABLE. THE PREDOMINANT CONDITION WILL BE VFR BUT THERE WILL BE PATCHES OF IFR CEILINGS MAINLY BETWEEN MIDNIGHT AND AN HOUR OR TWO AFTER DAYBREAK...RESULTING FROM THE HIGH HUMIDITY AND ANY PRECIPITATION. MVFR/IFR IN ANY THUNDERSTORMS AND AREAS OF PATCHY LATE NIGHT/EARLY MORNING FOG. KBOS TERMINAL... MODERATE TO HIGH CONFIDENCE. MAINLY VFR THROUGH THE PERIOD. PERIODS OF MVFR CEILINGS TOWARD DAYBREAK THIS MORNING AND EARLY THU MORNING. SCATTERED HEAVY SHOWERS AND TSTMS MAINLY THIS AFTERNOON/EVENING AND AGAIN THU MORNING...WITH MVFR/IFR POSSIBLE IN STORMS. KBDL TERMINAL... LOW TO MODERATE CONFIDENCE. MVFR CEILINGS THROUGH EARLY MORNING...LIKELY IMPROVING TO VFR THIS AFTERNOON. HEAVY SHOWERS AND TSTMS POSSIBLE THIS MORNING WITH MVFR/IFR IN STORMS. MAY REDEVELOP TSTMS AGAIN THIS AFTERNOON AND TONIGHT. PATCHY FOG LATE TONIGHT. OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY... THU NIGHT THRU MOST OF FRIDAY...HIGH CONFIDENCE OF VFR. LATE FRIDAY THRU SATURDAY EVENING...MODERATE CONFIDENCE. MOSTLY VFR BUT AREAS OF MVFR AND EVEN LOCALIZED IFR IN SCT SHOWERS AND TSTMS. SUNDAY...LOW TO MODERATE CONFIDENCE. VFR EXPECTED W AND NW OF ORH WHILE POTENTIAL FOR AREAS OF MVFR IN SHOWERS AND ISOLATED EMBEDDED TSTMS E AND SE OF ORH. && .MARINE... HIGH CONFIDENCE THROUGH THURSDAY. LIGHT WINDS LESS THAN 20 KT AND SEAS WELL BELOW 5 FT EXPECTED THRU WED NIGHT. INCREASING PROBABILITY OF TSTMS MOVING ACROSS THE WATERS FROM LATE THIS MORNING THROUGH EARLY THU AFTERNOON. LOCALLY HIGHER WINDS AND SEAS IN STORMS. OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY... LIGHT WINDS GENERALLY LESS THAN 20 KT AND SEAS BELOW 5 FT EXPECTED THRU THE PERIOD. THERE WILL BE A RISK OF TSTMS FROM TIME TO TIME OVER THE WEEKEND...BEFORE TURNING DRY FOR THE FIRST PART OF NEXT WEEK. PATCHY FOG POSSIBLE FRI AND SAT NIGHTS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...GAF/THOMPSON NEAR TERM...GAF SHORT TERM...GAF LONG TERM...THOMPSON AVIATION...GAF/THOMPSON MARINE...GAF/THOMPSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 416 AM EDT WED AUG 15 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-160815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 416 AM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOALTED THUNDERSTORMS TODAY AND TONIGHT COULD BE STRONG WITH THE POTENTIAL FOR STRONG WINDS...HAIL...AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS WITH HAIL IN SOUTHEAST NH...EASTERN MA...AND RHODE ISLAND THU MORNING AND EARLY AFTERNOON. A FEW THUNDERSTORMS LATE IN THE AFTERNOON AND EVENING ON BOTH FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALIZED HEAVY DOWNPOURS.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. BE PREPARED TO REPORT ANY FLOODING...STRONG WINDS...OR HAIL TO THE NATIONAL WEATHER SERVICE. ANZ230>237-250-251-254>256-160815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 416 AM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG THUNDERSTORMS TODAY AND TONIGHT COULD PRODUCE LOCALLY HEAVY DOWNPOURS AND LOCALLY HIGHER WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS WITH HAIL IN SOUTHEAST NH...EASTERN MA...AND RHODE ISLAND THU MORNING AND EARLY AFTERNOON. A FEW THUNDERSTORMS LATE IN THE AFTERNOON AND EVENING ON BOTH FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALIZED HEAVY DOWNPOURS.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FIELD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
454 AM EDT WED AUG 15 2012
MAZ002>004-010-NHZ011-150945-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-
454 AM EDT WED AUG 15 2012
AT 450 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED HAIL
EXTENDING FROM BERNARDSTON TO 3 MILES WEST OF ERVING TO 2 MILES EAST
OF SUNDERLAND...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
GREENFIELD TO 7 MILES EAST OF GREENFIELD TO 7 MILES NORTH OF
AMHERST...MOVING EAST AT 25 MPH. TORRENTIAL RAINFALL OF UP TO 2
INCHES PER HOUR ACCOMPANIED THESE STORMS.
* SOME LOCATIONS AFFECTED INCLUDE...ERVING...NORTHFIELD...WENDELL...
WARWICK...ORANGE...NEW SALEM...RICHMOND...ATHOL AND ROYALSTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO LIKELY. DO NOT
DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4281 7224 4270 7209 4256 7216 4235 7266
4257 7257 4265 7263
FIELDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 604 AM EDT WED AUG 15 2012 MAZ004-012-151045- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 604 AM EDT WED AUG 15 2012 AT 601 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 3 MILES SOUTH OF SPENCER...OR ABOUT 11 MILES SOUTHWEST OF WORCESTER...MOVING EAST AT 25 MPH. THIS STORM HAS A HISTORY OF CAUSING DOWNED TREE LIMBS IN WEST SPRINGFIELD. HEAVY RAIN AND FREQUENT LIGHTNING ALSO ACCOMPANY THIS STORM. * SOME LOCATIONS AFFECTED INCLUDE...PAXTON...OXFORD...LEICESTER... AUBURN...HOLDEN...WORCESTER...MILLBURY...SUTTON...WEST BOYLSTON... BOYLSTON...SHREWSBURY...WHITINSVILLE...GRAFTON...NORTHBRIDGE AND UPTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4241 7169 4212 7159 4210 7209 4228 7214 FIELD
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
627 AM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM FLOOD WEST SPRINGFIELD 42.12N 72.65W
08/15/2012 HAMPDEN MA AMATEUR RADIO
ONE CAR STUCK AT RESTAURANT ON ROUTE 5. WATER REPORTED
UP TO FLOOR BOARD OF CAR ON PROSPECT STREET. WESTFIELD
BARNES AIRPORT RECORDED 1.14 INCHES IN 20 MINUTES BUT
TOTAL WAS LESS THAN 1.50 INCHES.
0536 AM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/15/2012 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN ON BEAR HOLE ROAD AND PROSPECT
STREET.
&&
GAFThe Boston radar (KBOX), 93 km away, was scanning. The volume nearest the first event began at 10:31 UTC.
1 lightning. Local standard time, as filed.
A man was struck by lightning inside his house. He is expected to be alright.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2012Every state in 2012This day in weather historyWarnings in Connecticut, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409296.